A service provided by the BC Centre for Disease Control
Age: 26 Gender: Male 1 month ago, I got the flu. While I had the flu, I developed balanitis. My glans had red spots. They seem to be in the shape of a triangle with the upper corner at the tip of the penis. It is not painful, and they occasionally itch. Doctor gave me Nizoral cream. Used it for 2 weeks, no improvement. Doctor doesn't know what it is. It has been over a month and it is still there. What can be the cause and how long can it last?

Hi there,

It is difficult for us to diagnose your red spots online, since we aren't able to examine you in person. It sounds like your doctor suspected they were caused by an overgrowth of yeast, because the Nizoral cream he gave you is an antifungal.

Yeast is nornally present on our skin and is usually harmless, but ocassionally it can overgrow and cause a rash and itching.Yeast can take a while to go away, so it may just take another few weeks.

However, if you are using the cream correctly and you're still not seeing any improvement, it's a good idea to go back to your doctor to see if there is something else causing this rash, or if another antifungal might be more effective for you.

Please leave a comment to let us know if that answers your question or if you need more information.

Health Nurse

 

For other readers, please feel free to leave a comment, or let us know if this was helpful.

This answer was posted on April 7, 2014

Was this helpful? Please tell us why
Categories: STI Symptoms
Search more on: yeast

Community comments

No comments yet.

Add a comment

Log in or register to post comments